Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bluray

Starting weight lifting + tane = high liver levels + breakout?

Quick background of my course as I do every thread to show where I'm at.

My course/acne

Mild-Moderate, whiteheads concentrated only on cheeks. Forehead and chin 100% clear.

Accutane Course

1 month of half dose, 40mg

3 months of full dose, 80mg

How far I am

52 days into treatment, a little less than half the way through. 28 days into full dose.

Products I'm using

Roche RoAccutane

Cetaphil Gentle Cleanser

Galderma Nutraderm Oil-Free Moisturizer.

Share this post


Link to post
Share on other sites

It may be caused by starting up the lifting again, but your body should soon adjust. I would not stop lifting while on accutane. I am following a rigorous weight training program (in which I also recently started up on it again while on the tane) and it didnt have any affect on the acne. At first it did only at the gym after a session, but even now not even after a workout do I flare up.

Share this post


Link to post
Share on other sites
Quick background of my course as I do every thread to show where I'm at.

My course/acne

Mild-Moderate, whiteheads concentrated only on cheeks. Forehead and chin 100% clear.

Accutane Course

1 month of half dose, 40mg

3 months of full dose, 80mg

How far I am

52 days into treatment, a little less than half the way through. 28 days into full dose.

Products I'm using

Roche RoAccutane

Cetaphil Gentle Cleanser

Galderma Nutraderm Oil-Free Moisturizer.

I started weight lifting and exercising again on Sunday (haven't lifted much or done any form of exercise for about 4 months (maybe once or twice on and off), I'm a newbie lifter) and I guess I stupidly pushed myself. Anyway I felt fine but I'm getting worried about the effects it might have. If you look here, MattyMatt84 says how lifting if you haven't in a long time can have negative effects on the liver SGOT and CPK levels rise (whatever they are).

I've been clear for about 2 weeks now, haven't had one new whitehead since. Until Monday. I had one new very small whitehead on Monday (day after I lifted) and guess what, another tiny one today (I lifted again today). Is this mere coincedence or is the stress of lifting really causing me to break out? (Stress is what caused my acne before taking Accutane).

I don't want to come off Accutane, little bit worried here.

Share this post


Link to post
Share on other sites
It might be the sweat too..when i workout i brakeout more than usual. (sweat gets trapped),

btw, how do you know stress caused your acne? You got proof?

Share this post


Link to post
Share on other sites
It might be the sweat too..when i workout i brakeout more than usual. (sweat gets trapped),

btw, how do you know stress caused your acne? You got proof?

So whats the verdict then, don't exercise? Or what?

I'm not 100% sure that stress caused my acne, its just a feeling. I noticed a trend that whenever I was really stressed to get work done and if it was coupled with lack of sleep I'd break out. It was quite a regular occurence so I believe it is stress induced. The cause of acne differs between people though.

Share this post


Link to post
Share on other sites

yeah prob should start off slow lifting... maybe just spend 30 min for the 1st week or 2...

progressively increase gym time...

i hit the gym 4x a week on tane... my bloot test are always fine...

i find it helps me relax, lessens the side effects...

the only thing i skip is lower back exercises... which seem to be really sore if i do work them out on tane....

just be careful, increasing weight, since tane can affect your bones... perhaps weaken them...

Share this post


Link to post
Share on other sites
yeah prob should start off slow lifting... maybe just spend 30 min for the 1st week or 2...

progressively increase gym time...

i hit the gym 4x a week on tane... my bloot test are always fine...

i find it helps me relax, lessens the side effects...

the only thing i skip is lower back exercises... which seem to be really sore if i do work them out on tane....

just be careful, increasing weight, since tane can affect your bones... perhaps weaken them...

Share this post


Link to post
Share on other sites

lol just came across this post. Well as far as working out causing breakouts, I have no idea. But I was put back on 40mg/day 3weeks ago and just got my blood taken the other day and my tests are completely normal! Thank god! But yah I had to stop all work outs and even playing ball and now my levels are fine. So I guess that means FOR ME my work outs were what caused my CPK levels (muscle tissue) to raise so much and that in turn weakened my immune system and then my body wasnt able to process the accutane properly and it started to mess my liver up. So I'm sure most ppl are fine with working out and taking tane, but there is a slight chance you might be like me and for whatever reason your system can't handle doing both. So I guess it's up to you if you wanna take your chances. For me, my acne was messing my life up so bad that I wouldn't risk it no matter what. And now after about two months of being on tane (with a month off in between) I have only one active pimple! It's amazing! Now I just have to deal my skin drying and flaking off. It's almost worse than the acne itslef! Arghhh. Oh well, in six months the nightmare should finally be over. Just hope I make it.

Share this post


Link to post
Share on other sites

Sweat does not cause breakouts, but if you wear the same clothes that you work out with everytime you hit the gym, then you will most certinly get breakouts. Sweat = salt and water. Do you get breakouts when you swim in the ocean? :S

Why weightlifting cause you to breakout is the high insulin levels. High insulin levels result in breakouts, and when you weightlift these levels get skyhigh. Proteinshakes (vassle) or eea essential amino acids in free form produce a lot more insulin then fastcarbs like dextrose:

Taken from American Journal of Clinical Nutrition, Vol. 85, No. 4, 996-1004, April 2007. Metabolic effects of amino acid mixtures and whey protein in healthy subjects: studies using glucose-equivalent drinks.

"Quote:

Milk protein, in particular the whey fraction, has been shown to display insulinotrophic properties in healthy persons and persons with type 2 diabetes. In parallel to the hyperinsulinemia, a pronounced postprandial rise of certain amino acids and of glucose-dependent insulinotrophic polypeptide (GIP) was observed in plasma.

The objective of the study was to determine to what extent the insulinotrophic properties of whey could be simulated by specific amino acid mixtures.

Twelve healthy volunteers were served drinks consisting of pure glucose (reference drink) or glucose supplemented with free amino acids or whey proteins (test drinks).

A test drink with the branched-chain amino acids isoleucine, leucine, and valine resulted in significantly higher insulin responses than did the glucose reference. A drink containing glucose and leucine, isoleucine, valine, lysine, and threonine mimicked the glycemic and insulinemic responses seen after whey ingestion. With consumption of this drink, the glucose area under the curve (AUC) was 44% smaller (P < 0.05) and the insulin AUC was 31% larger (NS) than with consumption of the reference drink. With consumption of the whey drink, the AUCs were 56% smaller (glucose; P < 0.05) and 60% larger (insulin; P < 0.05), respectively, than with the reference drink. The whey drink was accompanied by an 80% greater GIP response (P < 0.05), whereas the drinks containing free amino acids did not significantly affect GIP secretion.

A mixture of leucine, isoleucine, valine, lysine, and threonine resulted in glycemic and insulinemic responses closely mimicking those seen after whey ingestion in the absence of an additional effect of GIP and glucagon-like peptide 1."

That acne have nothing to do with diet is complete BS. Fast carbs most certinly have a big influence.

A full study of acnes role in diet:

http://www.thepaleodiet.com/articles/Final...e%20Article.pdf

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×